Course Hero Logo

33 a patient who is in shock is receiving dopamine in

Course Hero uses AI to attempt to automatically extract content from documents to surface to you and others so you can study better, e.g., in search results, to enrich docs, and more. This preview shows page 10 - 13 out of 17 pages.

33. A patient who is in shock is receivingdopamine in addition to IV fluids. What principleshould inform the nurses care planning during the administration of a vasoactive drug?A) The drug should be discontinued immediately after blood pressure increases.B) The drug dose should be tapered down once vital signs improve.C) The patient should have arterial blood gases drawn every 10 minutes during treatment.D) The infusion rate should be titrated according to the patients subjective sensation of adequateperfusion.Ans:B Feedback: When vasoactive medications are discontinued, they should never be stopped abruptly becausethis could cause severe hemodynamic instability, perpetuating the shock state. Subjective assessment data aresecondary to objective data. Arterial blood gases should be carefully monitored, but every10-minute draws are notthe norm.
34. The acute care nurse is providing care for an adult patient who is inhypovolemic shock. Thenurse recognizes that antidiuretic hormone (ADH) plays a significant role in this health problem.What assessment finding will the nurse likely observe related to the role of the ADH duringhypovolemic shock?
volume and blood pressure. In a hypovolemic state the body shifts blood away from anything that is not a vitalorgan, so hunger is not an issue; thirst is increased as the body tries to increase fluid volume; and capillary profusiondecreases as the body shunts blood away from the periphery and to the vital organs.35. The nurse is caring for a patient in theICU whose condition isdeteriorating. The nursereceives orders to initiate an infusion of dopamine. What would be the priority assessment andinterventions specific to the administration of vasoactive medications?
36. The nurse in the ICU is admitting a 57-year-old man with a diagnosis of possible septicshock. The nurse’s assessment reveals that the patient has a normal blood pressure,increasedheart rate, decreased bowel sounds, and cold, clammy skin. The nurse’s analysis of these datashould lead to what preliminary conclusion?
drops. In septic shock, the patients chance of survival is low and he will certainly not be released within 24 hours. If

Upload your study docs or become a

Course Hero member to access this document

Upload your study docs or become a

Course Hero member to access this document

End of preview. Want to read all 17 pages?

Upload your study docs or become a

Course Hero member to access this document

Term
Fall
Professor
N/A
Tags
hypovolemic shock

Newly uploaded documents

Show More

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture